Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Slow typer. Finger tips are red, cold and painful after Enbrel. Took Enbrel with methatrexate. Again having problem. Suggest remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
Hi Dr. Grief sorry I am a slow typer. My finger tips are red, cold and sometimes painful. It started after I went of Enbrel
for a couple of months to clear up a sinus infection. I then went back on Enbrel with methatrexate and after a month or two my fingers started show the above signs and that started this past XXXXXXX and hasn't gotten any better? My name is XXXX.
Posted Wed, 30 Oct 2013 in Lupus
Answered by Dr. Lohit K 1 hour later
Brief Answer:
Keep warm,Pregabalin, pentoxyphyllin may help.

Detailed Answer:
Hi XXXXXXX Thanks for using XXXXXXX
I went through the query and understand your concern.

The redness, cold and painful may be due to side effect of methotrexate or due to vascular problem. So I want to rule out these based on the clinical features and some investigation as required.

1. Vascular problem: The cold feeling and pain may be due to reduced blood supply to the periphery. You need to get checked for pulse and BP in both hands and may require angiography / Doppler to confirm the vascular compromise. In these situation keep your hands warm by rubbing each other or by using glouse and avoid spending more time in water(For washing, cleaning). You may also use tab Pentoxyphyllin (400mg) to increase the blood supply to periphery after discussing with your doctor, this will help you in reducing the symptoms.

2. Methotrexate can cause various skin problems and also hematological problem. So after discussing with your doctor you may dechallenge the drug to know if this is the cause and later can use by varying the dose or any other alternative.

For now continue food supplement and may take Tab Pregabalin 75mg with Vit B12 after consulting your doctor to prevent any pain due to neuropathy. (May be due to reduced blood supply). Keep your extremities warm and avoid smoking (if smoker). Consult your doctor once for complete examination and management as explained.

I hope this information has been both informative and helpful for you. Feel free to ask if any related query and I will be glad to answer them. If you like my answers kindly rate it, and write a review as well.
Wish you a very happy life and good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor